MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. GLADIUS MONGO 14; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. GLADIUS MONGO 14; PTCA GUIDE WIRE
Catalog Number AP14R023S
Medical Device Problem Codes Peeled/Delaminated (1454); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the polymer jacket of an asahi gladius mongo 14 guide wire was partially off during a percutaneous coronary intervention (pci) to treat a heavily calcified, chronic total occlusion (cto) in the mid diagonal branch.When it was attempted to wire the diagonal branch with support from an asahi corsair pro xs microcatheter, difficulty was met due to calcification and lesion and the microcatheter could not be advanced.The guide wire was then removed from the patient body to inspect and it was found that the distal portion of the polymer jacket was off the guide wire.A new gladius mongo guide wire was used and it took a different patch which was more luminal.The pci was successful completed.The patient was reportedly doing well after the procedure.There were no adverse patient effects associated with this event.
 
Additional Manufacturer Narrative
(b)(4).The gladius mongo guide wire was returned for evaluation.Damage on the polymer jacket was observed around the mid solder located at 27mm from the tip.Microscopic observation of the damaged polymer jacket found that approximately 1mm of the polymer jacket on tightened coils was missing distal to the mid solder.Proximal to the mid solder, the polymer jacket was twisted along with tightening of coils.These findings indicated that torque applied on the guide wire had greatly contributed to damaging the polymer jacket.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that torsion generated with wire manipulation in attempts to cross had most likely contributed to the observed polymer jacket damage on the returned guide wire.Because of the complex lesion that trapped the wire tip, the applied stress would localize and become excessive, making coils get tightened and the polymer jacket on top to tear off.It was concluded that this event was not attributed to product quality.Observed damage on the polymer jacket was too severe to completely rule out a possibility that some fragment(s) might be left in the patient.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] abrasion of the guide wire coating.

Brand Name
GLADIUS MONGO 14
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key12757121
Report Number3003775027-2021-00178
Device Sequence Number3119438
Product Code DQX
UDI-Device Identifier04547327123686
UDI-Public(01)04547327123686(17)240430(10)210505A131
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue NumberAP14R023S
Device Lot Number210505A131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Initial Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown